MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Back to Search Results |
| Model Number |
APB-1-4-3D-ES |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/05/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received a report that after the formal process of hydration and equipment preparation were performed, it was found that the coil was detached in the microcatheter in advance during delivery.In order to ensure the safety of the surgery, the microcatheter was withdrawn from the body, and the coil was pushed out of the microcatheter.Then re-pushed the microcatheter to go upper to deliver a new coil, and then the surgery was completed smoothly.The reported device and any accessory devices were prepared as indicated in the ifu.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm of the right middle cerebral artery with a max diameter of 4x3mm and a 3mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was moderate.No patient symptoms or further complications were reported as a result ofthis event.
Event or Problem Description
Additional information received that there were no detachment attempts.There was no kink/damage observed on the pushwire.The catheter model and lot number were model: 145-5091-150, lot: b468134.
Additional Manufacturer Narrative
Additional Manufacturer Narrative
Product analysis #(b)(4):equipment used: video inspection system (m-81805), ruler (m-83360), camera (panasonic lumix dmc-zs5) as found condition: the axium prime pusher was returned for analysis within a shipping box; within a sealed plastic biohazard pouch; within a dispenser coil and within an introducer sheath.The echelon-10 micro catheter used during the event was not returned for analysis.Visual inspection/damage location details: the actuator interface was found securely attached to the coupler tube.There are no evidence of detachment attempts at this location.The break indicator was found broken with the release wire partially retracted.This is usually indicative of a detachment attempt at the break indicator.No damages or irregularities were found with the remaining pusher.The coin was found retracted out of the lumen stop.The shield coil was found undamaged and unstretched.The implant coil was already detached and not returned for analysis.The coin was found undamaged.The lumen stop was found undamaged.The retainer ring was found undamaged.Testing/analysis: n/a conclusion: based on the analysis performed, the customer report of ¿premature detachment" was not confirmed.The break indicator was found broken and the release wire and coin were found retracted out of the lumen stop, detaching the implant coil as intended by the detachment subassemblies.In addition, no damages or irregularities were found with the remaining returned device.As the echelon-10 micro catheter and implant coil (including the detach element) were not returned for analysis, any contribution of the micro catheter, implant coil and detach element to the reported premature detachment could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.